MAUDE Adverse Event Report: CAREFUSION, INC T-COAT MICRO HDL KERR RONG THIN 8IN 1MM; KERRISON RONGEURS

CAREFUSION, INC T-COAT MICRO HDL KERR RONG THIN 8IN 1MM; KERRISON RONGEURS
Model Number NL4252-81T
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) 22sep2021 writer sent the customer an email acknowledging receipt of the complaint, providing the complaint tracking number and requested follow up information including as to if there was any patient impact related to this event.Writer provided contact information.Device not yet evaluated, if the device is evaluated a follow up will be sent.
 
Event or Problem Description
Per complaint details received: distal tip of kerrion rongeur broke off into patient during procedure (b)(6) 2021 additional information: 1.What was the procedure that was being performed? acdf.2.Did any part the instrument fall into the patient¿s body, and if so how was it retrieved? yes, with a bayonet forcep.3.Was there a medical procedure performed to verify if the instrument was in the patient¿s body, such as an x-ray? fluoroscopy was used throughout case.4.What was the patient¿s outcome? unknown-would need to follow up with glazer (procedure competed as planned).5.Was the procedure completed as planned? yes.6.Can you please send all parts of the instrument for evaluation? yes.7.Do you have the lot number? k19xme.No further information available.
 
Additional Manufacturer Narrative
Follow up (b)(4).The complaint product was returned, and an evaluation was performed.The root cause of the issue is misuse.Hardness is 46.6 hrc (inside the tolerance 43-48 hrc).The original material certificates were reviewed and found to be conforming.The device was subjected to a microscopic examination.Notches in the cutting edge as well as the general condition of the cutting edge suggest that the punch was blunt.As a result, an increased amount of force was required for cutting.It is unclear what exactly was cut, presumably a punch model that was too weak was selected for the operation, or other objects such as bone wire were cut.There have been no issues identified with the material or manufacturing process.The product would have been manufactured and tested according to the specifications.A review of the device history records (dhr) did not identify and issues that would have contributed to the reported issue.
 
Event or Problem Description
Per complaint details received: distal tip of kerrion rongeur broke off into patient during procedure 01oct2021 additional information: 1.What was the procedure that was being performed? acdf.2.Did any part the instrument fall into the patient¿s body, and if so how was it retrieved? yes, with a bayonet forcep.3.Was there a medical procedure performed to verify if the instrument was in the patient¿s body, such as an x-ray? fluroscopy was used throughout case.4.What was the patient¿s outcome? unknown-would need to follow up with glazer (procedure competed as planned).5.Was the procedure completed as planned? yes.6.Can you please send all parts of the instrument for evaluation? yes.7.Do you have the lot number? k19xme.No further information available.

Brand Name
T-COAT MICRO HDL KERR RONG THIN 8IN 1MM
Common Device Name
KERRISON RONGEURS
Manufacturer (Section D)
CAREFUSION, INC
75 north fairway drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
75 north fairway drive
vernon hills IL 60061
Manufacturer Contact
anna wehrheim
75 north fairway drive
vernon hills, IL 60061
8015652341
MDR Report Key12569423
Report Number1423507-2021-00044
Device Sequence Number1101085
Product Code HAE
UDI-Device Identifier10885403076619
UDI-Public(01)10885403076619
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2021
Report Date (Section F) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNL4252-81T
Device Catalogue NumberNL4252-81T
Device Lot NumberK19XME
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Device Age2 YR
Event Location Hospital
Date Report to Manufacturer10/04/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/20/2021
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA10/04/2021